Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 4, 2016, 8:43 PM MDT for Cassia County, Twin Falls County, Idaho. It took effect at Aug 5, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2016, 8:43 PM MDT (02:43 UTC)
- In effect from
- Aug 5, 2016, 12:00 PM MDT
- Expired
- Aug 5, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Cassia County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4961 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS85 KPIH 050243 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 843 PM MDT THU AUG 4 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE 427 IN SOUTHEAST IDAHO..... IDZ427-051100- /O.UPG.KPIH.FW.A.0008.160805T1800Z-160806T0300Z/ /O.NEW.KPIH.FW.W.0010.160805T1800Z-160806T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 843 PM MDT THU AUG 4 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE 427 IN SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS...SCATTERED THUNDERSTORM COVERAGE MID AFTERNOON THROUGH SUNSET. * WIND...OUTFLOW WINDS OF 30 MPH OR HIGHER. * RAINFALL...LESS THAN 0.10 INCHES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
2 follow-up statements
867 WWUS85 KPIH 050844 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 244 AM MDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE 427 IN SOUTHEAST IDAHO..... IDZ427-060300- /O.CON.KPIH.FW.W.0010.160805T1800Z-160806T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 244 AM MDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE 427... * THUNDERSTORMS...SCATTERED THUNDERSTORM COVERAGE MID AFTERNOON THROUGH SUNSET. * WIND...OUTFLOW WINDS OF 30 MPH OR HIGHER. * RAINFALL...LESS THAN 0.10 INCHES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
824 WWUS85 KPIH 060309 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 909 PM MDT FRI AUG 5 2016 IDZ427-060415- /O.EXP.KPIH.FW.W.0010.000000T0000Z-160806T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 909 PM MDT FRI AUG 5 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... THUNDERSTORM ACTIVITY IN AND NEAR THE FIRE ZONE HAS DECREASED RAPIDLY THIS EVENING. FURTHER THUNDERSTORMS ARE NOT EXPECTED OVERNIGHT THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT. $$ IDZ475-476-061115- /O.NEW.KPIH.FW.W.0011.160806T1800Z-160807T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 909 PM MDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST FOR THE AFTERNOON AND EARLY EVENING. * WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE POSSIBLE. * RAINFALL...WETTING RAINS ARE NOT EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-411-061115- /O.NEW.KPIH.FW.W.0011.160806T1800Z-160807T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 909 PM MDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 411... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST FOR THE AFTERNOON AND EARLY EVENING. * WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE POSSIBLE. * RAINFALL...WIDESPREAD WETTING RAINS ARE NOT EXPECTED BUT ISOLATED STORMS MAY PRODUCE RAINFALL AROUND 0.25 INCHES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 4, 1:55 PM MDT, 6 hours 48 minutes earlier.
Area forecast discussion, Aug 4, 1:55 PM MDT, 6 hours 48 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 155 PM MDT THU AUG 4 2016 .SHORT TERM...Tonight through Saturday. Clear skies continue overnight although some high clouds will seep into south as monsoonal moisture begins to advance into southeast Idaho. For the most part should stay dry Friday morning but the threat for thunderstorms increases in the afternoon with isolated storms expected throughout the region by late afternoon. Think will have a better chance on Saturday and kept the thunderstorms going as it becomes more unstable. For now think mainly isolated with best coverage Saturday in the eastern highlands. High temperatures should be close to seasonal normal and even slightly above on Saturday. Winds should be light through the period except near thunderstorm outflow. GK .LONG TERM...Sunday through Thursday. An upper low off the BC coast will slowly shift southeast into western WA Monday morning and then east into the ID panhandle by mid-week. An associated upper level trough will swing through southwest flow over Idaho on Sunday with a round of convective showers for Sunday afternoon and evening. In addition, winds on Sunday afternoon and evening will be strong and gusty with gusts approaching 40 mph in portions of the Snake Plain and ridgetop locations. For Monday and beyond, convective activity looks to be closely tied to the upper low in the panhandle and confined to the northern Central Mountain and Continental Divide along the MT border. Temperatures for the period look to be near normal. DSH && .AVIATION...Widespread VFR with patchy visibility reduction due to smoke from wildfires. DSH && .FIRE WEATHER...Clear skies today with light winds. Monsoonal moisture will begin to move north into southeast Idaho late tonight. Will keep a fire weather watch in effect for zone 427 for scattered thunderstorms Friday afternoon. Have isolated thunderstorms for the remainder of the district so potential for lightning starts kicks in Friday and continues through the weekend with at least isolated thunderstorms both Saturday and Sunday too. Expect an increase in winds Sunday so could have some higher wind gusts Sunday into Monday as a front moves through. GK && .PIH Watches/Warnings/Advisories... Fire Weather Watch from Friday afternoon through Friday evening for IDZ427. &&
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.